MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157002100
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Inadequate Osseointegration (2646); Test Result (2695); No Code Available (3191)
Date of Event 10/22/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter occupation: non-healthcare professional ¿ attorney.(b)(4).
 
Event or Problem Description
Litigation alleges the patient suffers from elevated levels of chromium and cobalt, pain and tissue inflammation.Ppf alleges loosening of cup and loosening of stem.Doi: (b)(6) 2010; dor: (b)(6) 2013; (left hip).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.Monitor: exempt per wi-7915 - known possible complication of joint replacement surgery.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot number combination.Based on the inability to find any additional related reports against the provided product code/lot number combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specifications at the time it was released for distribution.The device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No evidence was found indicating product error was a contributing factor.The need for corrective action was not indicated.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot: null.Device history batch: null.Device history review: null.

Brand Name
SUMMIT DUOFIX TAP SZ4 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8212060
Report Number1818910-2019-79710
Device Sequence Number11482913
Product Code LPH
UDI-Device Identifier10603295059455
UDI-Public10603295059455
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number157002100
Device Lot NumberEA8KD1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR